Hail, Henderson
- When
- June 21, 7:23 PM CST
- Where
- Henderson County, 1.58 mi NNE of Henderson
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 37.851, -87.568
There were a few reports of quarter-size hail on the north side of the city.
Isolated thunderstorms formed along an old thunderstorm outflow boundary over southern Illinois. The storms expanded in coverage as they moved southeast into western Kentucky.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Isolated thunderstorms formed along an old thunderstorm outflow boundary over southern Illinois. The storms expanded in coverage as they moved southeast into western Kentucky. A few storms produced gusty winds and hail. The storms congealed into a mass of heavy rain over the Owensboro area, resulting in an urban flash flood.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jun 21, 5:32 PM CST, 1 hour 51 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 632 PM CDT SUN JUN 21 2015 .UPDATE... ISSUED AT 623 PM CDT SUN JUN 21 2015 UPDATED THE AVIATION DISCUSSION FOR THE 00Z TAF ISSUANCE. && .SHORT TERM...(THIS EVENING THROUGH TUESDAY NIGHT) ISSUED AT 257 PM CDT SUN JUN 21 2015 WITH THE APPROACH AND PASSAGE OF AN UPPER LEVEL DISTURBANCE IN ADDITION TO AN OUTFLOW BOUNDARY OR TWO LYING ACROSS PORTIONS OF OUR AREA...EXPECT SHOWER AND THUNDERSTORM ACTIVITY TO INCREASE ACROSS THE AREA... ESPECIALLY THE NORTHEAST HALF OF OUR CWA. WITH DECENT MID LEVEL FLOW AND PLENTY OF INSTABILITY THE STORM PREDICTION CENTER HAS OUTLOOKED A SLIGHT RISK FOR SEVERE STORMS GENERALLY NORTH OF A LINE FROM GREENVILLE MISSOURI TO PADUCAH TO HOPKINSVILLE KY. OVER SOUTHWEST ILLINOIS AND A SMALL PORTION OF SOUTHEAST MISSOURI THERE IS AN ENHANCED RISK FOR SEVERE WEATHER. DAMAGING WINDS AND LARGE HAIL WILL BE THE PRIMARY THREATS. SHOWER AND THUNDERSTORM CHANCES WILL DIMINISH THROUGH THE EVENING AND OVERNIGHT HOURS WITH THE PASSAGE OF THE UPPER LEVEL DISTURBANCE. AT THIS TIME IT LOOKS LIKE THE LACK OF DEEP MOISTURE AND WEAK RIDGING ALOFT WILL KEEP OUR REGION DRY ON MONDAY. SHOWER AND THUNDERSTORM CHANCES RETURN MONDAY NIGHT OVER OUR FAR NORTHERN SECTIONS AND SLOWLY MIGRATE SOUTHWARD THROUGH TUESDAY NIGHT WITH THE APPROACH OF A FRONTAL BOUNDARY OUT OF THE PLAINS. THERE IS A SMALL CHANCE THAT SOME OF THE STORMS COULD REACH SEVERE LIMITS ON TUESDAY. THE COMBINATION OF TEMPERATURES IN THE LOWER TO MID 90S AND DEWPOINTS IN THE LOWER TO MID 70S WILL PRODUCE HEAT INDICES IN THE 100-105 RANGE EACH AFTERNOON THROUGH THURSDAY SO MAY GO WITH A HEAT ADVISORY DUE TO THE DURATION OF THE HEAT WAVE. WILL COORDINATE WITH SURROUNDING OFFICES. .LONG TERM...(WEDNESDAY THROUGH SUNDAY) ISSUED AT 257 PM CDT SUN JUN 21 2015 THE LONG TERM PERIOD WILL START OFF WITH AN UPPER-LEVEL RIDGE EXTENDING FROM THE SOUTHERN PLAINS...ACROSS THE TENNESSEE VALLEY...TO THE SOUTHEASTERN STATES. THIS RIDGE WILL BE RESPONSIBLE FOR HOT AND HUMID WEATHER. 850 MB TEMPS ARE FORECAST IN THE 19-22 DEG C RANGE...WHICH MEANS HIGHS WELL INTO THE 90S AND AFTERNOON HEAT INDICES IN THE TRIPLE DIGITS AGAIN WEDNESDAY AFTERNOON. A WEAK SURFACE BOUNDARY IN OUR AREA IS FORECAST TO MOVE NORTHEAST DURING THE DAY ON WEDNESDAY. BEST CHANCES FOR STORMS WILL BE EAST OF THE MISSISSIPPI RIVER...WHICH MAY PROVIDE TEMPORARY RELIEF FROM THE HEAT. THE UPPER LEVEL RIDGE WILL START TO ERODE/BREAK DOWN FROM THE NORTH ON THURSDAY AND OUR AREA WILL END UP IN A NORTHWEST FLOW PATTERN. IT LOOKS LIKE THURSDAY AND FRIDAY WILL STILL BE FAIRLY WARM AS 850 MB TEMPS NOT VARYING TOO MUCH FROM WEDNESDAY...ALTHOUGH IT MAY BE A BIT COOLER. VARIOUS PERTABATIONS IN THE FLOW ALOFT COULD TRIGGER CONVECTION THURSDAY INTO FRIDAY. BY FRIDAY NIGHT INTO SATURDAY...A SURFACE FRONT WILL MOVE THROUGH THE REGION BRINGING THE MOST WIDESPREAD SHOWER AND THUNDERSTORM CHANCES. BEHIND THE FRONT...A DEEP TROUGH WILL ROTATE THROUGH AND BRING MUCH COOLER WEATHER TO THE AREA. && .AVIATION... ISSUED AT 623 PM CDT SUN JUN 21 2015 POSSIBLE MVFR FOG AT KCGI/KEVV/KOWB BETWEEN 08-12Z...OTHERWISE VFR CONDITIONS EXPECTED THROUGH THE REST OF THE PERIOD. VCTS POSSIBLE AT KOWB THROUGH 05Z WITH THE APPROACH AND PASSAGE OF AN UPPER LEVEL DISTURBANCE. SOUTH TO SOUTHWEST WINDS AOB 10 KNOTS THROUGH THE FIRST HALF OF THE PERIOD WILL INCREASE TO AROUND 10-12 KNOTS WITH GUSTS UP TO 18 KNOTS AFTER 15Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVAITION...JP LONG TERM/FIRE WX...CW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 329 PM CDT SUN JUN 21 2015 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-221000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 329 PM CDT SUN JUN 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS AFTERNOON AND EARLY EVENING MAINLY OVER THE NORTHEAST HALF OF THE REGION. THERE IS A SLIGHT RISK OF A FEW STORMS BECOMING SEVERE GENERALLY NORTH OF A LINE FROM PERRYVILLE MISSOURI TO PADUCAH TO GREENVILLE KENTUCKY WITH DAMAGING WINDS AND LARGE HAIL BEING THE PRIMARY THREATS. SOME ACTIVITY MAY CONTINUE INTO THE OVERNIGHT HOURS. HEAT INDICES BETWEEN 100 AND 105 DEGREES THIS AFTERNOON WILL CONTINUE THROUGH 7 TO 8 PM. SEE SPECIAL WEATHER STATEMENT FOR ADDITIONAL DETAILS. FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY EXCEPT FOR MONDAY...SCATTERED THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE REGION THROUGH THE PERIOD. A FEW SEVERE STORMS CANNOT BE RULED OUT ON TUESDAY. HEAT INDICES FROM 100 TO 105 ARE EXPECTED EACH AFTERNOON DURING THE FIRST HALF OF THE WEEK. FLOODING IS OCCURRING...OR WILL SOON OCCUR...ON MANY AREA RIVERS. PLEASE REFER TO THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR MORE INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING MAINLY OVER PARTS OF SOUTHWEST INDIANA AND SOUTHERN ILLINOIS... OTHERWISE IT IS NOT ANTICIPATED. JP
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PADUCAH KY
545 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0544 PM FLOOD BENTON 38.01N 88.92W
06/21/2015 FRANKLIN IL BROADCAST MEDIA
MINOR STREET FLOODING REPORTED.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
547 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0525 PM TSTM WND DMG BENTON 38.01N 88.92W
06/21/2015 FRANKLIN IL AMATEUR RADIO
LARGE TREE DOWN WITH ISOLATED POWER OUTAGES REPORTED.
&&
SMITTYPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
614 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND DMG HARRISBURG 37.74N 88.55W
06/21/2015 SALINE IL LAW ENFORCEMENT
SMALL TREE LIMBS DOWN THROUGHOUT THE COMMUNITY WITH PEA
SIZE HAIL REPORTED NEAR THE MIDDLE SCHOOL.
&&
SMITTYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
727 PM CDT SUN JUN 21 2015
ILZ075-076-220115-
WAYNE IL-JEFFERSON IL-
727 PM CDT SUN JUN 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR JEFFERSON AND WESTERN WAYNE
COUNTIES UNTIL 815 PM CDT...
AT 726 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR IRVINGTON TO NEAR
WOODLAWN...AND MOVING NORTHEAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND NICKEL SIZE HAIL WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MOUNT VERNON...WAYNE CITY...WOODLAWN...BLUFORD...DIX...WALTONVILLE...
BONNIE...BELLE RIVE AND KEENES.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
SOUTH CENTRAL ILLINOIS.
LAT...LON 3826 8858 3826 8870 3823 8871 3816 8911
3829 8915 3847 8915 3847 8870 3861 8870
3861 8868
TIME...MOT...LOC 0026Z 246DEG 19KT 3842 8910 3826 8906SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
806 PM CDT SUN JUN 21 2015
INZ081-082-086>088-220145-
WARRICK IN-SPENCER IN-VANDERBURGH IN-PIKE IN-GIBSON IN-
806 PM CDT SUN JUN 21 2015
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN GIBSON...NORTHEASTERN
VANDERBURGH...SPENCER...WARRICK...PIKE AND NORTHEASTERN DAVIESS
COUNTIES UNTIL 845 PM CDT...
AT 804 PM CDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS ACROSS SOUTHWEST INDIANA. ONE OF THE STRONGEST STORMS
WAS NEAR FOLSOMVILLE...OR A FEW MILES EAST OF BOONVILLE...MOVING
SOUTHEAST AT 25 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
ANY OF THE STORMS.
LOCATIONS IMPACTED INCLUDE...
PRINCETON...BOONVILLE...CHANDLER...FORT BRANCH...OAKLAND CITY...
PETERSBURG...SANTA CLAUS...AND DALE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
PARTS OF SOUTHWESTERN INDIANA AND NORTHWESTERN KENTUCKY.
LAT...LON 3808 8677 3793 8696 3791 8703 3816 8765
3847 8759 3851 8717 3842 8707 3821 8707
3820 8686 3815 8680 3812 8681 3811 8677
TIME...MOT...LOC 0104Z 293DEG 23KT 3805 8715PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
814 PM CDT SUN JUN 21 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HEAVY RAIN EVANSVILLE 37.98N 87.54W
06/21/2015 M1.30 INCH VANDERBURGH IN PUBLIC
HEAVY RAINFALL REPORTED IN THE ANGEL MOUNDS AREA OF
EVANSVILLE. MINOR STREET FLOODING REPORTED AS WELL. ONE
HOUR RAINFALL TOTAL.
&&
SMITTYThe Evansville,IN radar (KVWX), 48 km away, was scanning. The volume nearest the first event began at 01:25 UTC.
2 hail, 1 flash flood. Local standard time, as filed.
There were a few reports of quarter-size hail on the north side of the city.
Nickel-size hail was reported in the western part of Daviess County.
Many photos of multiple flooded roads throughout Owensboro were posted on social media. The automated rain gage at the Owensboro airport measured 1.96 inches in one hour.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2015Every state in 2015This day in weather historyWarnings in Kentucky, June 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578719, 578720, 579525.